— Posted in Beauty, Health

Hair loss and antidepressants

How to stop hair loss is often the main issue of people, who visit dermatologists.

People love their hair and can’t bear the idea of losing it. Different genders have different reasons why their hair is leaving them little by little. For example, men have a thing called male pattern, which is a hormone related problem. There some reasons that can cause hair loss in both men and women – stressful events, anemia, thyroid disease, etc. In this list, we include antidepressants. Many people use antidepressants regularly and there is nothing wrong with it. If you have new pills or take them for the first time you may experience some hair loss. The first thing you might notice is an extra hair to the brush or in the shower. Antidepressants are just pills so they have side effects – one of them is hair loss.

What is the reason for hair loss?

While growing hair has several stages and one of them is resting or so-called telogen phase. During this stage, hair is waiting or sleeping without any signs of developing. If the patient has experienced some stressful event, disease, surgery, strong diet or something similar, telogen phase becomes longer and, according to Missysharont.com female hair loss pattern, it is much more noticeable. Telogen effluvium is the name of this condition. Sometimes antidepressants cause exactly this type of hair loss.

How long will it go?

Several pieces of research show that the baldness caused by antidepressants is not permanent and hair restores its previous condition a few months after interrupting the medicines. Unfortunately, if you are not sure that your pills have cause hair loss, you can’t detect it without stopping them. Of course, every interruption should be consulted with a doctor first.

What can I do to prevent or improve hair loss?

Antidepressants are affecting your body with biochemical reactions so you can’t do a lot to influence it. There is some evidence that some supplements can benefit but their effect is not so powerful. This is completely understandable as you may consider how strong antidepressants can be and how they affect your hormones.

If you are experiencing hair loss and you are sure that the fault is in your pills then you should reduce the dose. Smaller dose might help a lot and you will still be receiving them. Another great choice is to change your pills with the same but manufactured by a different company. If you have to start receiving completely new pills, it will be a good idea to consult first with your doctor. Of course, every medicine has its own side effects so you shouldn’t be irresponsible.

 

 

Facts about Telogen effluvium

Telogen effluvium is not something that affects hair but something that affects the scalp. Hair cycle is disrupted and the result is “resting” hair. If you find a way to “wake it up”, Telogen effluvium will stop and you will have new hair in weeks. If you need, you can have a diagnostic test but it has a narrow limit so there is a chance for unsuccessful determination of causes.

How to stop hair loss at home?

If you don’t have any solution you can try several tricks at home. If they don’t manage to help you, at least they won’t damage your hair. First, clean your scalp regularly. You might use shampoo or natural remedies. Another great thing you can do for your hair and scalp is applying oils on them and leave them for several hours. This will have amazing shiny effect.

Hair loss and antidepressants
5 (100%) 1 vote
Please follow and like us:

Related stories: